MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ44S
Medical Device Problem Codes Device Alarm System (1012); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen; vlft10gen ft series energy platformx1; lot number (t0l46520dx).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure, the generator screen displayed an incomplete seal cycle message when the surgeon attempted to activate the device.There was no evidence of energy delivery and no end tones heard.Despite unplugging and plugging the device in several times, the issue persisted.The surgeon had grasped enough tissue and inspected it for obstructions, but the problem continued.Another ligasure device was successfully used with the same ft10 generator.No patient complications have been reported as a result of this event.Medtronic's initial evaluation of the incident device found the tip of jaw a was broken off and not returned and the seal plate on jaw a was lifted/damaged.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), d4 (udi#), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the tip of jaw a was broken off and not returned.The seal plate on jaw a was lifted/damaged.Functional testing found that the damage to the device's seal plate likely occurred due to mishandling.The device was recognized by the generator.Further testing could not be conducted due to the returned state of the device.It was reported that there was alarm activation concern.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: carefully insert and withdraw the instrument through the cannula to avoid damage to the device and or injury to the patient.Close jaws using device handle before insertion/extraction in the trocar.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22394000
Report Number1717344-2025-00873
Device Sequence Number15720785
Product Code GEI
UDI-Device Identifier10884521830967
UDI-Public(01)10884521830967(17)280327(10)30880293X
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ44S
Device Catalogue NumberLXMJ44S
Device Lot Number30880293X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11
Patient SexFemale